AF Association
14,666 members17,625 posts

Entresto 2

A couple of months ago I wrote on here about being put on Entresto, a newish drug for heart failure. This is only prescribed for patients who fall within very particular gateposts, and doesn’t suit many people so the initial dose is very low to gauge any side effects or contraindications.

Yesterday my heart failure nurse nervously agreed to me going up a notch in my dosage and I’m ridiculously pleased, as though I had won a competition. (I have weekly meetings with her to check kidney function, blood pressure etc., and there is always one aspect which precludes my eligibility up until now.)

Apparently the higher dose can cause a dramatic drop in blood pressure which causes the patient to lose consciousness so the nurse is very nervous and has made me promise to phone her daily when I commence this medication. (Pharmacists need to order it in specialty as it is a new, rarely prescribed drug so I have to wait a few days.)

Happy New Year to everyone!

12 Replies
oldestnewest

I have been on Entresto for 6 mos. I have not noticed any hypotensive or other problems. Studies show there are significant fewer hospitalizations or death compared to such drugs as Lisinipriil which it would replace. Availability has not been a p problem in Maine. I have not had any CHF episodes since starting the drug.

1 like
Reply

etheral , what dosage are you on? I started on 24 mg/26 mg but will be starting on double that.

Reply

I really hope it works well for you; you deserve the break my friend.

Jo

xx

1 like
Reply

Thanks HappyJo , hope your New Year brings more positive health than last.

On a side note, I always laugh to myself when nurses take readings, particularly BP, and the result isn’t as high as they would like. They try another arm, get you to stand up, lie down, and in yesterday’s case, use a different machine. I’ve even known them to ask me to have a glass of water and try again in ten minutes. There’s something about the manipulation of results that makes me giggle. 🤣

1 like
Reply

I have 'white coat syndrome' so I get the 'distracting cosy chat' to bring BP down......

Reply

Ha ha, Buffafly , you’ve reminded me of an instance a few weeks ago when I was sent an hours drive away to have a camera investigation of both ends of my digestive tract. In preparation, at the hospital, I was given an enema which caused my heart to go crazy, and I passed out on the toilet, pulling the emergency cord as I went down.

I felt a dreadful “impending doom” as I came to, and didn’t even care that three nurses and a doctor had carried my semi-naked body from the toilet to a trolley. My BP was in the 40s and I could hear shouted instructions as I surfaced, such as, “keep your eyes open!”, and more worrying, “What’s her name?”.

This hospital, due to cuts, is for outpatients only and they were in a quandary as to how to deal with me as I couldn’t be admitted. After a few hours of checking and rechecking BP the doctor told me of his dilemma and was concerned that my blood pressure, although improved, was still quite low. Now, I hate being a passenger in my husband’s car and constantly stand on imaginary brakes when situations leave me no option than to be transported by him, but in this case I had had no option other than be taxied by him.

“Don’t worry Doctor, by the time I sit beside my husband for an hour my blood pressure will be up to normal!”

This instance convinced me that there is a vagus nerve connection to my AF, which the procedure was supposed to investigate, thereby removing the necessity to make a return journey. I’m obviously not explaining myself to the health practitioners very well, as the large intestine/colon/AF link that I’m convinced of isn’t a physical thing, but rather a message passed from one to the other, so I don’t know what they expected to find.

I’ve a new appointment now for a hospital which is closer to home, but I don’t think I want to subject myself to that indignity and health risk again!

1 like
Reply
Reply

Autoposting bug struck again! I completely agree with you! I have been having heart/digestive issues lately and I know they are linked but can't decide if wobbly heart causes upset stomach or visa versa. I suspect works both ways, 'GUT' is an interesting read, can't remember authors name offhand.

1 like
Reply

Just curious, but is Buffafly a name derived from a child’s attempt to say “butterfly”?

Reply

Yes, my granddaughter's, at the time I joined this forum I didn't intend to be posting so when choosing a name just went with what popped into my head (nuns at school often accused us of having 'butterfly minds', too true in my case). Now I wish I hadn't, difficult to sound wise if required with that intro 😊

2 likes
Reply

I have been taking the 49/51 dose from the start twice daily.

1 like
Reply

That’s very comforting etheral . I think the nurse’s nervousness has rubbed off on me. She has told me not to start until Monday so that I can call her frequently to report progress! One of those instances when the power of suggestion could be detrimental. I’ll keep thinking of you when I take it.

1 like
Reply

You may also like...